Q. Why am I spotting watery mucus after a miscarriage?

Answered by
Dr. R Balakrishnan Menon
and medically reviewed by iCliniq medical review team.
Published on Mar 01, 2017

Hi doctor,

I used to have a regular menstrual cycle. But since the last four months, I noticed spotting mixed with watery mucus in the mid of the cycle. I was put on birth control pills a year back, but I still got pregnant and had a miscarriage six months back. After two months of my miscarriage, I started having this spotting problem. After going through the internet searches, I found out that my hormones are all normal and I do not have any cyst or polyp. I also had an ultrasound done, which came back normal. I had chlamydia five years back and got it treated. Could this spotting be after my ovulation as my hormones levels are going down or something else? I have attached my scans, reports, and medication for your better understanding.

Dr. R Balakrishnan Menon

Infertility Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

  • After going through your reports (attachment removed to protect patient identity), I feel your weight is the biggest issue here. Try to reduce your weight by avoiding junk food, red meat, etc.
  • Try having a high-fiber and protein-rich diet and doing regular exercise. As soon as you reduce at least 5 kg, you will see a drastic change in your health.
  • The extra fat in your body gets converted to hormones and disturbs the balance, and this could be the cause of your miscarriage. These hormones are not usually evaluated in routine investigations.
  • When body fat is high, the estrogen levels are elevated, causing the follicles not to develop properly, so ovulation may or may not occur. The support to the inner uterine lining may not be good as follicle is the one that produces the progesterone, which in turn causes spotting or bleeding in between the cycle.
  • The other causes of spotting could be endometrial polyp (which is ruled out by the scan in your case) or any infections (as this is also ruled out by the treatment you have taken).
  • Damage of chlamydia has long-term effects, so the discharge might be due to that, even though it has been treated.

For further queries consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I had miscarriage and ectopic pregnancy in the last six months. Is it endometriosis?

Query: Hi doctor, I am recently trying to get pregnant and in the past six months, have had a miscarriage and an ectopic pregnancy. I am wondering if there is a chance I have endometriosis. I am wondering this because I have no other risks/causes that could have caused the ectopic. There is no chance I co...  Read Full »

Will using Restreta tablet for three months cause hormonal imbalance?

Query: Hello doctor, I am a 23 year old girl. I have very dry and dull skin. My dermatologist recommended me to use Restreta tablet for improving my complexion. I have to take it twice in a day before a meal. I want to know whether there will be any hormonal imbalance because of this tablet. Is it safe fo...  Read Full »

Does spotting after I-pill rule out pregnancy?

Query: Hello doctor, My wife started her last menstrual cycle on the 22nd of the previous month. We had protected sex on the 27th of the previous month. Unfortunately, the condom ruptured but, I was able to pull it out a few seconds before ejaculating. Just to be safe, she took an I-pill seven hours after ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.